MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 7MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 7MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100730
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being damaged, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Date of event: the date of the event was not reported.Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a 7mm x 30cm micrusframe10 coil (mfr100730, l14312) did not load properly when in use.There was resistance while advancing to a point where they were no longer able to advance the coil at all.The device was removed from the patient without additional intervention.Only the coil delivery system was removed from the patient.The procedure was completed by using another coil.Adequate flush was maintained through the devices.There was no significant procedure prolongation due to the event.There was no report of device prepping difficulty.The coil was not implanted.There were no fragments that remained in the patient.Based on the device analysis, the embolic coil was found damaged.A non-sterile unit micrusframe10 7mm x 30cm was received inside of a pouch.The device was visually inspected, and it was found that the dpu has a kinked condition, no other anomalies or damages were observed during the visual inspection.Also, the marker band was found at 65 cm from hub, which is within specification.The device was inspected under a microscope and the embolic coil was found with a damaged condition inside the introducer.Also, dry blood residues were observed on the introducer.A functional test could not be performed due to the conditions noted on the embolic coil.Mre review: a manufacturing record evaluation was performed for the finished device l14312 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿ could not be duplicated due to the damage condition noted on the embolic coil, however, this condition could be related to the customer¿s experience, therefore the complaint is confirmed.The damage condition noted on the embolic coil might have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggests that the failure reported by the customer could be related to the manufacturing process.Impeded in microcatheter is a known potential product failure associated with the use of the device.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 7mm x 30cm micrusframe10 coil (mfr100730, l14312) did not load properly when in use.There was resistance while advancing to a point where they were no longer able to advance the coil at all.The device was removed from the patient without additional intervention.Only the coil delivery system was removed from the patient.The procedure was completed by using another coil.Adequate flush was maintained through the devices.There was no significant procedure prolongation due to the event.There was no report of device prepping difficulty.The coil was not implanted.There were no fragments that remained in the patient.Based on the device analysis, the embolic coil was found damaged.

Brand Name
MICRUSFRAME10 7MM X 30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10920751
Report Number3008114965-2020-00539
Device Sequence Number1462427
Product Code KRD
UDI-Device Identifier10886704077886
UDI-Public10886704077886
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberMFR100730
Device Catalogue NumberMFR100730
Device Lot NumberL14312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2020
Initial Report FDA Received Date11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1